iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal MedicinefeverHow can I bring back RFT and LFT levels to normal after a viral fever?

How can I bring back RFT and LFT levels to normal after a viral fever?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 24, 2018
Reviewed AtJanuary 29, 2024

Patient's Query

Hello doctor.

I am 67 years old man. I had viral fever last week for which I took antibiotic (7 day course). I then had cramps in the abdomen and gastric problem. I also had disturbed sleep. On consulting my family doctor, he advised for complete body checkup and full abdomen ultrasound. All the reports were normal except for RFT and LFT wherein some of the values are exceeding the standard limits.

Please advise if medication for the same is required or this can be brought to normal range with some change in diet and lifestyle routine.

My height is 174 cm and weight is 75 kg. I am a non-smoker and non-drinker and walk for 3 to 4 km every day, except for last 15 to 20 days when it was very foggy.

Hi,

Welcome to icliniq.com.

I have checked the attached reports thoroughly (attachment removed to protect patient identity).

All the results are acceptable except the creatinine (which reflect the function of the kidney to clean up the blood) is slightly elevated. I recommend drinking plenty of fluids as dehydration affect the kidney negatively. No medication is required regarding this aspect. Just to be fully reassured, do you have any bony or back pain recently?

Regarding the abdominal cramps you experienced after taking the antibiotic course, it is caused by bacterial (Clostridium difficile) overgrowth in the intestine (antibiotics kill the normal bacterial flora allowing the abnormal difficle to grow).

I recommend a five-day course of Flagyl (Metronidazole) 500 mg tablet twice daily. Consult your specialist doctor, discuss with him or her and take medications with their consent. Have you noticed any blood in stools recently?

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

creatininefevermetronidazole

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy